meningitis

Pharmacy's steroids linked to meningitis

Monday, October 15, 2012 by: Ben Meredith
Tags: steroids, meningitis, pharmacy

eTrust Pro Certified

Most Viewed Articles
Popular on Facebook
CDC issues flu vaccine apology: this year's vaccine doesn't work!
The five biggest lies about Ebola being pushed by government and mass media
Why does the CDC own a patent on Ebola 'invention?'
Ultraviolet light robot kills Ebola in two minutes; why doesn't every hospital have one of these?
Tetanus vaccines found spiked with sterilization chemical to carry out race-based genocide against Africans
Oregon man serving prison sentence for collecting rainwater on his own property
Russia taking McDonald's to court, threatens countrywide shutdown
The best way to help your body protect itself against Ebola (or any virus or bacteria)
Healthy 12-year-old girl dies shortly after receiving HPV vaccine
Ebola outbreak may already be uncontrollable; Monsanto invests in Ebola treatment drug company as pandemic spreads
HOAX confirmed: Michelle Obama 'GMOs for children' campaign a parody of modern agricultural politics
Ben & Jerry's switches to non-GMO, Fair Trade ice cream ingredients
W.H.O. contradicts CDC, admits Ebola can spread via coughing, sneezing and by touching contaminated surfaces
BREAKING: CDC whistleblower confesses to MMR vaccine research fraud in historic public statement
Monsanto's seed imperialism halted in Canada thanks to massive protests
Cannabis dissolves cancerous tumor in young infant, deemed a 'miracle baby' by physician
Top ten things you need to do NOW to protect yourself from an uncontrolled Ebola outbreak
FDA targets Dr. Bronner's Magic Soaps for sharing health benefits of coconut oil

Delicious
(NaturalNews) The New England Compounding Center has recalled its stock of a steroid after an outbreak of fungal meningitis has spread across nine states. The Centers for Disease Control and Prevention has been attempting to alert any patients who may have been injected with the contaminated steroid, and thus far, 91 cases have been identified.

This particular steroid is methylprednisolone acetate. It is most commonly used as a treatment for the pain and swelling correlated with arthritis; however, it also has its uses to battle blood disorders, severe allergies, and even some cancers.

Complaints about New England Compounding Center have gone all the way back to 2002 regarding their sterilization procedures.

From July to September, 52,848 vials were reported to have been shipped from the center in Framingham, MA to 76 treatment facilities in 23 states. Unfortunately, most of these vials are still unaccounted for, so it is expected that more cases will surface during the investigation despite the recall. It is important; therefore, that potentially infected patients identify their symptoms and begin antifungal therapy to try and avoid some consequences of an onset of meningitis.

Thankfully, fungal meningitis is not contagious. It is the result of a fungus being introduced into the central nervous system and spreading through the bloodstream. Symptoms include fever, headache, stiff neck, nausea, vomiting, sensitivity to light (known as photophobia), and an altered mental status. It is usually treated with long courses of high dose antifungal medications via an IV. Treatment length is determined by the patient's immune system and the type of fungus that had caused the infection. Longer treatment is often necessary for those with weakened immune systems, such as those with AIDS, diabetes, or cancer.

Of 91 cases around the country, there have been seven deaths thus far. The CDC urges those who may have been injected with the contaminated product to seek a professional opinion and, if necessary, treatment if they are exhibiting symptoms of fungal meningitis.

The New England Compounding Center has voluntarily suspended operations during the investigation. They are cooperating with investigators to find out what the source of the meningitis in their product is. The vials of the preservative-free steroid were sealed, leaving the only possible cause to be associated with the New England Compounding Center.

Facilities with the contaminated vials of methylprednisolone acetate in stock have been notified and asked to quarantine the product as a precaution. Furthermore, the FDA is taking a precautious route by pressing healthcare providers to discontinue the use of any NECC products.

Sources for this article include:

http://www.bostonherald.com

http://www.chicagotribune.com

http://boston.cbslocal.com

http://gizmodo.com

http://www.cdc.gov/meningitis/fungal.html

About the author:
Ben enjoys writing about the benefits of green tea at Tendig.com, a revenue sharing site that publishes unique and interesting articles.

Join over four million monthly readers. Your privacy is protected. Unsubscribe at any time.
comments powered by Disqus
Take Action: Support NaturalNews.com by linking back to this article from your website

Permalink to this article:

Embed article link: (copy HTML code below):

Reprinting this article:
Non-commercial use OK, cite NaturalNews.com with clickable link.

Follow Natural News on Facebook, Twitter, Google Plus, and Pinterest

Colloidal Silver

Advertise with NaturalNews...

Support NaturalNews Sponsors:

Advertise with NaturalNews...

GET SHOW DETAILS
+ a FREE GIFT

Sign up for the FREE Natural News Email Newsletter

Receive breaking news on GMOs, vaccines, fluoride, radiation protection, natural cures, food safety alerts and interviews with the world's top experts on natural health and more.

Join over 7 million monthly readers of NaturalNews.com, the internet's No. 1 natural health news site. (Source: Alexa.com)

Your email address *

Please enter the code you see above*

No Thanks

Already have it and love it!

Natural News supports and helps fund these organizations:

* Required. Once you click submit, we will send you an email asking you to confirm your free registration. Your privacy is assured and your information is kept confidential. You may unsubscribe at anytime.